Alcohol Withdrawal

Sudden stopping of heavy alcoholism as an effort to quit after a prolonged period of regular consumption leads to alcohol withdrawal. This is due to alcohol dependency. This presents with shaky hands, headache, sweating, anxiety, hallucinations, seizures, rapid heartbeat, insomnia, fatigue, high blood pressure, etc. Delirium tremens is the severe alcohol withdrawal syndrome characterized by extreme confusion, fever, agitation, seizures, and auditory and visual hallucinations. Benzodiazepines are given for their treatment. Deaddiction programs at home or centers can reverse the situation.

Recently Answered Questions Recently Answered Questions

All the answers published in this website are written by Verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.

Do all my symptoms occur due to alcohol neuropathy or back injury?

Query: Hello doctor, I am a 31 years old, who weighs 160 lbs and 5.10 feet tall. I drink alcohol on and off since I was 18 years old. Once I got back from deployment, I drank pretty hard with friends. I would say 3 to 8 beers every other night and then 12 to 16 on weekends. I quit drinking cold turkey a mo...  Read Full »


Dr. Hitesh Kumar

Answer: Hello, Welcome to icliniq.com. After quitting alcohol, many patients get alcohol withdrawal symptoms, but that usually develops within a week of quitting alcohol. Chest tightness and racing heart can be because of some cardiac problem like rhythm disturbance or ischemic heart disease, or it can a...  Read Full »

Can alcohol cause behavioral changes and redness of eyes?

Query: Hello doctor, My 45-year-old father is an alcohol addict. His weight is 80 kg, and his height is 175 cm. He has been consuming alcohol for the last two to three years. As a result, he has got behavioral changes, red eyes, and he always feels tired. I have found two medicines Disulfiram and Sulfur 2...  Read Full »


Dr. Vishal Anilkumar Gandhi

Answer: Hi, Welcome to icliniq.com. I can understand your problem and situation. It is really hard for a family member to deal with this problem. Your father needs to get admission to a rehabilitation center or hospital under a psychiatrist for alcohol use disorder. You must not give any medication withou...  Read Full »

Could alcohol drinking cause AF?

Query: Hi doctor, I am 23 years old. I had alcohol induced AF after consuming vodka. I consumed roughly the same amount two nights before. AF seemed to start after vomiting. I was cardioverted after 12 hours. I was informed by the doctor that this was alcohol induced. He advised me to avoid alcohol for a m...  Read Full »


Dr. Amiya Kumar Chattopadhyay

Answer: Hi, Welcome to icliniq.com. You were told by the attending cardiologist who did cardioversion, a life-saving measure, to avoid alcohol as it precipitates another AF (atrial fibrillation) especially after vomiting. Please say no to alcohol as AF can recur again and not safe for you. It is unlikely to...  Read Full »

I consume a lot of alcohol and I want to overcome this. What should be done?

Query: Hello doctor, I am a 21-year-old married female. I have been suffering from anger and anxiety issues since last one year. I also did online counseling which benefitted me a lot. Now my anger and anxiety are under control. But during the time when my problem was at its peak, I developed a liking f...  Read Full »


Dr. Prashanth

Answer: Hello, Welcome to icliniq.com. I went through your query and appreciate you for realizing the problem and being motivated to quit. Counseling will help you along with the following. Relaxation exercise. When the temptation is at peak, drink juice or water full stomach. Divert your mind to other act...  Read Full »

Is it advisable to consume alcohol with my medicines?

Query: Hi doctor, I am suffering from the following symptoms. Left lower abdomen pain, constant mushy stools (twice had blood), constant watery stools, heart twitches a couple of times a day, abdomen hurts more when I sit or lay down. I am a chronic alcoholic. I have searched in the internet resources and ...  Read Full »


Dr. Sadaf Mustafa

Answer: Hello, Welcome to icliniq.com. Lorazepam should not be taken with alcohol since both can cause respiratory suppression if you over do it. Having said that this is the drug of choice to treat alcohol withdrawal symptoms. It has a short half life, so requires multiple doses in a day. I would suggest t...  Read Full »

What are some of the health mistakes that people need to stop making, especially as they age?

Query: Hello doctor, What are some of the most significant health mistakes that people need to stop making, especially as they age?  Read Full »


Dr. Alka

Answer: Hello,Welcome to icliniq.com. 1. Drinking excessive alcohol. It can adversely affect liver and pancreas health. It may lead to problems like liver cirrhosis, diabetes, etc. in the future. 2. Smoking, it not only affects the lungs severely but also harms oral health, gut health, and also affects se...  Read Full »

What is Wellbutrin honeymoon period?

Query: Hello doctor, I am 28 years old with height 5'8", weight 120 kg, and married. I have been suffering from anxiety and depression for the past 12 years. One day I was driving to college and suddenly got a panic attack all of a sudden for the first time. I was really scared and thought I would die. I ...  Read Full »


Dr. Ramchandra Lamba

Answer: Hi, Welcome to icliniq.com. I have gone through your problem and understand your concern. The doses of Wellbutrin (Bupropion) are towards higher side and dose of Seroxat CR (Paroxetine) is towards lower side, while benzodiazepine is also towards higher side, but it can be gradually tapered to lowe...  Read Full »

Are my weakness and confusion due to low sugar or stroke?

Query: Hello doctor,I am suddenly feeling faint, weak, shaking, confused, and as if moving in slow motion. It has been going on for nearly 24 hours. Is this low blood sugar or stroke?  Read Full »


Dr. Sadaf Mustafa

Answer: Hello, Welcome to icliniq.com. This could be a sign of: Dehydration. Urinary tract infection. Excessive fatigue. Alcohol. Marijuana and other substances intoxication or withdrawal. Postictal state (seizure). Electrolyte disturbances. Others would also include infection of the cen...  Read Full »

Does excessive sweating occur due to alcohol withdrawal?

Query: Hi doctor, I am a 36-year-old male. I was a daily drinker of hard alcohol for the past four years. I am in depression and anxiety. I consulted a doctor. The doctor gave me Zoloft and Propranolol. Before few days, I have removed a large ganglion cyst from my right wrist. I made a step to stop the ha...  Read Full »


Dr. Ramchandra Lamba

Answer: Hi, Welcome to icliniq.com. I have gone through your problem, and I can understand your concern. Yes, these symptoms are due to alcohol withdrawal. As you have stopped drinking alcohol, you can have these symptoms along with other symptoms such as tremor, palpitations, anxiety, and other severe wi...  Read Full »

What causes a burning sensation in the right thigh near groin?

Query: Hi doctor, I have a low grade burning sensation in the upper thigh on the right side, near the groin. I have the same burning sensation in the left arm, below the shoulder to forearm. I have heaviness in my legs with a sharp pain in the feet. It got started after taking Ativan. This burning is pret...  Read Full »


Dr. Aida Quka

Answer: Hi, Welcome to icliniq.com. Your symptoms are related to anxiety or peripheral neuropathy. I have reviewed all your tests, (attachment removed to protect patient identity) and they are perfectly normal. You have vitamin B12 level in a higher range, and it is not a problem. Coming to this point, I ...  Read Full »

ask-doctor-img Ask a Doctor Online

* guaranteed answer within 4 hours

Search for a Health Issue



Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.